MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Crack (1135); Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was removed and replaced in the same procedure.Device available for evaluation? yes; returned to manufacturer on: 04/20/2018; device returned to manufacturer? yes; device evaluation: the plunger was observed advanced and locked as the sample preparation required.The lens was received out of the device, inside the protective cap.The lens did not have any damages.The cartridge tip was stretched and cracked, which could be result of the pushrod tip.There was no viscoelastic residues observed inside the cartridge.Based on this evaluation, the reported complaint was not confirmed and no product deficiency was identified.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no additional complaint was received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that cartridge cracked while inserting pcb00 intraocular lens into the patient's eye.It was noted that there was also folding/unfolding issue with the lead haptic.Therefore, iol has to be removed from the patient's eye and replaced with other pcb00 lens.There was patient contact, but no patient injury reported, no incision enlargement and no suture required.No additional information provided.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7542184
Report Number2648035-2018-00770
Device Sequence Number2436129
Product Code HQL
UDI-Device Identifier05050474558120
UDI-Public(01)05050474558120(17)191214
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/14/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1